Dipali answered on
Sep 27 2023
WRITTEN ASSIGNMENT 4
Table of contents
Patient Assessment 3
Physiological Changes of Aging and Patient Issues 4
Physiological Changes and Fall Risk 5
Evidence-Based Nursing Interventions to Reduce Fall Risk 5
Impact of Chronic Pain on ADLs 6
Pharmacological Management and Nursing Considerations 7
Vulnerability to Adverse Drug Effects 7
Nursing Interventions for Polypharmacy 7
Considerations for Anatomical, Physiological, and Behavioral Factors 8
The nursing care plan for Mr. Johnson, a 75-year-old man who visited the ED with wo
ies about pain, sporadic disorientation, and declining overall health, is described in this report. With a clinical reasoning framework, the paper focuses on patient evaluation, physiological changes associated with ageing, and pharmaceutical therapy.
His daughter took Mr. Johnson, a 75-year-old man, to the emergency room (ED) because she was wo
ied about his declining general health, escalating pain, and sporadic disorientation. To comprehend his condition and establish the best course of action for therapy, a thorough first examination is essential. Mr. Johnson showed up looking awake but out of place and time. His appearance suggested that he may have had problems with personal hygiene and nutrition because he was underweight, dishevelled, and had a strong urine odour. Notably, he was protecting his left knee, a sign of localised discomfort. He had taken two Ibuprofen tablets a few hours before, according to his daughter, but the pain alleviation was just marginal. Vital signs were within normal ranges; however, several noteworthy discoveries were present. Mr. Johnson's heart rate was 96 bpm with a steady rhythm, and his blood pressure was a slightly higher 140/93 mm Hg. His tympanic temperature was 37.0°C, and his respiration rate was 18 rpm. His blood glucose level was 9 mmol/L, and the oxygen saturation in room air was 98%. His weight has dropped from 80 kg to 74 kg in the past six months, raising significant nutritional problems that require additional investigation (Brixner et al., 2019).
The diagnosis of early onset dementia was made when the patient had a Mini-Mental State Examination (MMSE) score of 23/30, which indicated cognitive impairment. Given the possibility of other explanations for his sporadic bewilderment, it is crucial to rigorously evaluate this diagnosis (Warner et al., 2020). His disorientation may have been caused by a urinary tract infection (UTI), which is strongly suggested by the findings of the urinalysis, which revealed dark concentrated yellow urine, clear urine, a specific gravity (SG) of 1.010, a pH of 7, and positive leukocytes and nitrite levels. In older people, UTIs can cause cognitive symptoms known as "delirium." A complicated a
ay of chronic illnesses, such as osteoarthritis, osteoporosis, hypertension, and diabetes, were discovered in Mr. Johnson's medical history (Schwerzmann et al., 2020). Ibuprofen, Panadol Osteo, Alendronate (Fosamax), Norvasc, Cholecalciferol, calcium supplements, Metformin Hydrochloride, and Gliclazide Hydrochlorothiazide are just a few of the meds he is taking. The risk of harmful medication effects and interactions is increased by polypharmacy, which is frequent in older persons (Park et al., 2021). It is crucial to assess his drug regimen for any potential interactions and negative effects. According to his daughter, Mr. Johnson leads an independent lifestyle but has been lax with regard to diet, personal cleanliness, and domestic maintenance. His recent social seclusion as well as several domestic slips and falls are wo
ying. For the purpose of designing effective treatments, it is crucial to determine the underlying reasons of these behavioural changes.
In conclusion, Mr. Johnson's first evaluation uncovers a number of important facts, including cognitive impairment, dietary issues, localised discomfort, polypharmacy, and strong indications of a urinary tract infection.
Physiological Changes of Aging and Patient Issues
In order to provide Mr. Johnson, a 75-year-old man who has presented with a variety of health conditions, with holistic treatment, it is essential to comprehend the physiological changes associated with ageing. A number of natural changes
ought on by ageing may exace
ate his present health conditions, notably his risk of falls and difficulties performing activities of daily living (ADLs).
Physiological Changes and Fall Risk
People age and undergo a number of physiological changes that may make them more prone to falling. Sarcopenia, a condition marked by a decline in muscle mass...